# SDR 96ZZZX1353

- Difficulty date: February 22, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2247R
- Make and model: Piper PA-42-720
- Aircraft serial: 425501005
- System (JASC): 2211 · Autopilot Computer
- Part: Computer
- Part number: 065001803
- Condition: Faulty
- Location: Glideslope
- Component: KCP320
- Stage of operation: AP
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON 2-21-96, SUBMITTER MADE A CONFERENCE CALL WHICH INVOLVED ALLIED SIGNAL TO ESTABLISH COHERENT DIALOG CONCERNING GLIDESLOPE COUPLING PROBLEM.  RESOLVED 2 PROBLEMS MAY EXIST.  NR 1, GLIDESLOPE TRIES TO COUPLE A SIGNAL BEYOND PARAMETERS ESTABLISHED IN PILOT'S OPERATING HANDBOOK.  NR 2, WHEN AUTOPILOT IS IN APPR CPLD MODE AND GLIDESLOPE SIGNAL DROPS OUT AND COMES BACK, AUTOPILOT COMMANDS ACFT PITCH UP OR DOWN TO INTERCEPT GLIDESLOPE AT CLOSEST POINT.  IT WAS STRESSED REPEATEDLY TO ALLIED SIGNAL THAT DURING ONE APPROACH, ACFT PITCHED UP AND AIRSPEED DROPPED TO 90 KNOTS BEFORE PILOT COULD DISENGAGE AUTOPILOT AND REGAIN NORMAL FLIGHT PROFILE OF ACFT.
